Advances in Applied Probability

First passage percolation on inhomogeneous random graphs

István Kolossváry and Júlia Komjáthy

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we investigate first passage percolation on an inhomogeneous random graph model introduced by Bollobás et al. (2007). Each vertex in the graph has a type from a type space, and edge probabilities are independent, but depend on the types of the end vertices. Each edge is given an independent exponential weight. We determine the distribution of the weight of the shortest path between uniformly chosen vertices in the giant component and show that the hopcount, i.e. the number of edges on this minimal-weight path, properly normalized, follows a central limit theorem. We handle the cases where the average number of neighbors λ̃ n of a vertex tends to a finite λ̃ in full generality and consider λ̃ = ∞ under mild assumptions. This paper is a generalization of the paper of Bhamidi et al. (2011), where first passage percolation is explored on the Erdős-Rényi graphs.

Article information

Source
Adv. in Appl. Probab., Volume 47, Number 2 (2015), 589-610.

Dates
First available in Project Euclid: 25 June 2015

Permanent link to this document
https://projecteuclid.org/euclid.aap/1435236989

Digital Object Identifier
doi:10.1239/aap/1435236989

Mathematical Reviews number (MathSciNet)
MR3360391

Zentralblatt MATH identifier
1317.05176

Subjects
Primary: 05C80: Random graphs [See also 60B20]
Secondary: 90B15: Network models, stochastic 60J85: Applications of branching processes [See also 92Dxx]

Keywords
Inhomogeneous random graph shortest-weight path hopcount first passage percolation continuous-time multitype branching process

Citation

Kolossváry, István; Komjáthy, Júlia. First passage percolation on inhomogeneous random graphs. Adv. in Appl. Probab. 47 (2015), no. 2, 589--610. doi:10.1239/aap/1435236989. https://projecteuclid.org/euclid.aap/1435236989


Export citation

References

  • Amini, H. and Lelarge, M. (2015). The diameter of weighted random graphs. Ann. Appl. Prob. 3, 1686–1727.
  • Asmussen, S. (1977). Almost sure behavior of linear functionals of supercritical branching processes. Trans. Amer. Math. Soc. 231, 233–248.
  • Athreya, K. B. and Ney, P. E. (2004). Branching Processes. Dover, Mineola, NY.
  • Barbour, A. D. and Reinert, G. (2013). Approximating the epidemic curve. Electron. J. Prob. 18, 30pp.
  • Bhamidi, S. (2008). First passage percolation on locally treelike networks. I. Dense random graphs. J. Math. Phys. 49, 125–218.
  • Bhamidi, S. and van der Hofstad, R. (2012). Weak disorder asymptotics in the stochastic mean-field model of distance. Ann. Appl. Prob. 22, 29–69.
  • Bhamidi, S., van der Hofstad, R. and Hooghiemstra, G. (2010). First passage percolation on random graphs with finite mean degrees. Ann. Appl. Prob. 20, 1907–1965.
  • Bhamidi, S., van der Hofstad, R. and Hooghiemstra, G. (2011). First passage percolation on the Erdős–Rényi random graph. Combin. Prob. Comput. 20, 683–707.
  • Bhamidi, S., van der Hofstad, R. and Hooghiemstra, G. (2012). Universality for first passage percolation on sparse random graphs. Preprint. Available at http://arxiv.org/abs/1210.6839.
  • Bhamidi, S., van der Hofstad, R. and Komjáthy, J. (2014). The front of the epidemic spread and first passage percolation. J. Appl. Prob. 51, 101–121.
  • Bollobás, B. and Fernandez de la Vega, W. (1982). The diameter of random regular graphs. Combinatorica 2, 125–134.
  • Bollobás, B., Janson, S. and Riordan, O. (2007). The phase transition in inhomogeneous random graphs. Random Structures Algorithms 31, 3–122.
  • Britton, T., Deijfen, M. and Martin-Löf, A. (2006). Generating simple random graphs with prescribed degree distribution. J. Statist. Phys. 124, 1377–1397.
  • Bühler, W. J. (1971). Generations and degree of relationship in supercritical Markov branching processes. Prob. Theory Relat. Fields 18, 141–152.
  • Chung, F. and Lu, L. (2002). Connected components in random graphs with given expected degree sequences. Ann. Comb. 6, 125–145.
  • Chung, F. and Lu, L. (2003). The average distance in a random graph with given expected degrees. Internet Math. 1, 91–113.
  • Fernholz, D. and Ramachandran, V. (2007). The diameter of sparse random graphs. Random Structures Algorithms 31, 482–516.
  • Howard, C. D. (2004). Models of first-passage percolation. In Probability on Discrete Structures, Springer, Berlin, pp. 125–173.
  • Janson, S. (1999). One, two and three times $\log n/n$ for paths in a complete graph with random weights. Combin. Prob. Comput. 8, 347–361.
  • Janson, S. (2004). Functional limit theorems for multitype branching processes and generalized Pólya urns. Stoch. Process. Appl. 110, 177–245.
  • Kharlamov, B. P. (1969). The numbers of generations in a branching process with an arbitrary set of particle types. Theory Prob. Appl. 14, 432–449.
  • Norros, I. and Reittu, H. (2006). On a conditionally Poissonian graph process. Adv. Appl. Prob. 38, 59–75.
  • Söderberg, B. (2002). General formalism for inhomogeneous random graphs. Phys. Rev. E 66, 066121.
  • Van der Hofstad, R., Hooghiemstra, G. and Van Mieghem, P. (2005). Distances in random graphs with finite variance degrees. Random Structures Algorithms 27, 76–123.
  • Van der Hofstad, R., Hooghiemstra, G. and Znamenski, D. (2007). Distances in random graphs with finite mean and infinite variance degrees. Electron. J. Prob. 12, 703–766.